Alert archive / Guam / Flash Flood Watches in 2021
Flash Flood Watch 3, NWS Guam
NWS Guam issued this flash flood watch at Jul 21, 2021, 11:23 PM CDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Jul 21, 2021, 11:23 PM CDT (04:23 UTC)
- Expired
- Jul 22, 2021, 3:00 PM CDT
- In force
- 16 hr
- Issued by
- NWS Guam
- Flood severity
- None
The text
As transmitted.
866 WGMY60 PGUM 220423 FFAGUM URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TIYAN GU 223 PM ChST Thu Jul 22 2021 .A monsoon pattern will bring periods of heavy rain across the Marianas through Firday morning. Torrential rains could lead to flash flooding in low-lying and poor-drainage areas. GUZ001>004-221900- /O.EXP.PGUM.FF.A.0002.000000T0000Z-210722T0400Z/ /O.NEW.PGUM.FF.A.0003.210722T0423Z-210722T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GUAM-ROTA-TINIAN-SAIPAN- 223 PM ChST Thu Jul 22 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN TIYAN HAS ISSUED A * Flash Flood Watch for a portion of the Marianas, including the following areas, Rota, Guam, Tinian and Saipan. * Through Friday morning at 6 am. * Heavy showers and thunderstorms associated with the monsoon will affect the islands the next few days. * Rainfall of 3 to 5 inches with locally heavier amounts are possible through Thursday. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ NS
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Guam wrote its last area forecast discussion before this flash flood watch went out at Jul 21, 7:56 PM CDT, 3 hours 27 minutes earlier.
Area forecast discussion, Jul 21, 7:56 PM CDT, 3 hours 27 minutes before
Area Forecast Discussion National Weather Service Tiyan GU 1056 AM ChST Thu Jul 22 2021 .Update... Updated the weather and PoPs forecast for the Marianas as convection has moved north of 15N. Scattered showers and isolated thunderstorms are still possible today and through the weekend as a bands of showers and thunderstorms in the monsoon flow move across the area. && .Prev discussion... /issued 706 AM ChST Thu Jul 22 2021/ Marianas Synopsis... Latest satellite imagery and surface analysis shows a monsoon trough well to the north of the islands, parallelling 20N, with another east-west trough near the CNMI lifting northward. Waves of heavy showers within the southwesterly monsoon flow are found between 15N and 20N. While mostly cloudy skies are seen over Guam and the CNMI, more showers and some thunderstorms are present to the west, moving toward the islands and crossing 140E. Seas remain quiet at 3 to 5 feet. Discussion... A wet pattern remains in store for the Marianas, particularly the far northern islands, as the southwesterly monsoon becomes better established regionally. While latest model consensus favors the return of widespread showers, perhaps as early as later this morning, the heaviest and more intense showers will stay north of 15N. The latest forecast makes a few small short-term adjustments in attempt to better-time the onset and reduction of the increased shower coverage. Have maintained scattered showers into the middle of next week as models show the southwesterly monsoon flow persisting over the region with episodes of showers moving over the area. Winds have begun shifting to the southwest and will gradually increase in the coming days, especially farther north in the CNMI. Have capped weekend and early next week winds at 20 mph for now, but the eventual location and rate of development of an anticipated circulation to the north could cause CNMI winds to be a little stronger, even more so for the far northern islands where gale force winds are possible later this week. Marine... Seas will gradually increase in the coming days as a westerly swell builds across the area. Similar to prior forecasts, have capped seas at around 10 feet for the weekend, which agrees quite well with latest wave model guidance. However, building swell still looks to become large enough to produce hazardous surf along west and/or north facing reefs at some point this weekend. Hydrology... As stated above, latest model trends suggest the more-widespread heavy rainfall will largely stay to the north, however, some shorter bursts of heavy showers will move across Guam and the CNMI later today. Model estimates of rainfall through Saturday range between 2 and 5 inches, with the higher amounts nearer Saipan. The far northern islands could very well see twice that. Tropical systems... Model guidance continues to show a circulation developing north of the area, near 20N145E, around Friday that will gradually develop as it continues northward. This circulation, and perhaps a second one, as is currently depicted in the GFS, ECMWF, and NBM, although in slightly different places within the monsoon trough to the north, could maintain the monsoon pattern across the Philippine Sea and the far northern Mariana Islands. Eastern Micronesia... Gentle to moderate trade winds span the region. Spotty showers are seen near Pohnpei and Kosrae as trade-wind flow impinges on the far eastern extent of the monsoon trough. Overnight ASCAT shows a weak trade-wind trough east of Majuro. Little change to the previous forecast. Trade winds look to stay moderate or less through the first half of next week. Majuro should see a slight increase in clouds and showers later today as the weak trade-wind trough passing through. Meanwhile, Pohnpei and Kosrae should see showers taper off later today as surface ridging develops. Fair weather looks to be the norm with a narrow, fragmented, weak ITCZ feature boosting showers on occasion. The most discernible trade disturbance shows up on satellite east of the dateline around 170W. This feature should trend showers up at Majuro Friday, Kosrae Saturday and Pohnpei the second half of the weekend. A sharp upper- level trough is slated to drape over Pohnpei/Kosrae this weekend and may encourage a bit more convection (coverage and intensity). Fairly benign seas are slated through the first part of next week with seas between 4 and 5 feet. Small, long-period westerly monsoon swell is likely beginning late this weekend. Models hint at the trade winds picking up a notch the second half of next week...perhaps reaching fresh levels. Western Micronesia... An expansive monsoon trough is anchored just north of 20N. Surface troughing associated with the monsoon then slinks southward near the Marianas to end east of Chuuk Lagoon around 5N155E. Palau/Yap: Models still suggest Palau and Yap will continue to sit along the interface of soupy monsoon conditions to the northwest and drier ridging to the southeast. Slight ramp ups in the monsoon flow will encourage showers to edge in from the west whereas subtle amplification of the surface ridge will promote drier weather. Both islands look to bounce in and out of these regimes for the foreseeable future with Sunday still being pegged as having a boost in monsoon showers. With the monsoon trough way up north of 20N, winds look to stay below 20 knots through at least the middle of next week. Despite this northward position of the monsoon, its large size and strong winds should lead to building seas and surf this weekend. Surf may approach hazardous levels along reefs favoring a west to northwest swell. Chuuk: The far southeastern extent of the monsoon trough is producing showers east of Chuuk Lagoon. This area of showers is supported by a weak circulation centered just west of Weno. Models suggest the trough and circulation will weaken and retreat westward the next day or so. Current forecast maintains a rather pleasant outlook. If these features maintain some integrity, an increase in clouds and showers is likely as early as midday today into tonight. A somewhat low confidence forecasts looks to stretch through the weekend with GFS pointing to drier weather a a surface ridge while ECMWF keeps Chuuk in a gentle area of low-level convergence (monsoon flow to the west and trade flow to the east). Retained a fair weather outlook at this time but would not be surprised to see things lean towards spotty deep convection. This is due to the monsoon pattern lingering near or just west. Seas look to hang between 3 and 4 feet as background trade swell blends with distant swell from the large monsoon system to the northwest. && .GUM WATCHES/WARNINGS/ADVISORIES... GU...Flash Flood Watch until 2 PM ChST this afternoon for GUZ001. Marianas Waters...None. && Update: Slaughter Marianas: Aydlett Micronesia: Bukunt
The office that day
Everything else NWS Guam issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 11:05 PM CDT | Areal Flood Advisory | GUM | 3 hr | |
| Jul 21, 11:23 PM CDT | Flash Flood Warning | GUM | 3 hr | |
| Jul 22, 12:22 AM CDT | Areal Flood Advisory | GUM | 113 min | |
| Jul 22, 2:42 AM CDT | Areal Flood Advisory | GUM | 2 hr | |
| Jul 22, 2:20 PM CDT | High Surf Advisory | GUM | 5 days |
Nearby
Flash Flood Watches in Guam, 2021Every flash flood watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.